Integration versus segmentation in China's stock market: An analysis of time-varying beta risks
Hong Li
Journal of International Financial Markets, Institutions and Money, 2013, vol. 25, issue C, 88-105
Abstract:
This paper assesses whether China's stock market is integrated with the global market during 2000–2010 within the framework of an augmented CAPM. We firstly use Kalman smoothing technique to obtain time-varying global and national systematic risks for the once-restricted A- and unrestricted B-share indices in China's stock exchanges. Then we investigate how these risks are priced while controlling for possible structural changes using the Markov regime-switching technique. We find evidence of partial integration in terms of positively priced global and national systematic risks in most cases. However, the unrestricted Shanghai B-share market is found to be generally segmented from the global market. The degree of integration is therefore not simply a matter of the degree of restriction, confirming that documenting barriers to investment (or the lack of them) is insufficient to prove segmentation (or integration). Given that the domestic systematic risk is still priced, there is scope for international portfolio diversification into China.
Keywords: Asset pricing; Stock market integration; Time-varying systematic risk; Kalman smoothing; Regime switching (search for similar items in EconPapers)
JEL-codes: F36 G12 G15 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443113000085
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:25:y:2013:i:c:p:88-105
DOI: 10.1016/j.intfin.2013.01.007
Access Statistics for this article
Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely
More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().